Drug Interactions between Cipro and theophylline
This report displays the potential drug interactions for the following 2 drugs:
- Cipro (ciprofloxacin)
Interactions between your drugs
Applies to: Cipro (ciprofloxacin) and theophylline
Ciprofloxacin may significantly increase the blood levels of theophylline, which may lead to potentially serious and life-threatening side effects. Talk to your doctor if you have any questions or concerns. Your doctor may be able to prescribe alternatives that do not interact, or you may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. Contact your doctor if you develop nausea, vomiting, diarrhea, loss of appetite, headache, tremor, confusion, restlessness, insomnia, seizures, heart palpitations, and/or irregular heartbeat, as these may be signs and symptoms of excessive theophylline levels. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Cipro (ciprofloxacin)
Do not take ciprofloxacin with dairy products such as milk or yogurt, or with calcium-fortified foods (e.G., cereal, juice). You may eat or drink dairy products or calcium-fortified foods with a regular meal, but do not use them alone when taking ciprofloxacin. They could make the medication less effective. When ciprofloxacin tablets are given with enteral (tube) feedings, ciprofloxacin may not work as well. You could interrupt the feeding for 1 hour before and 2 hours after the ciprofloxacin dose, or your doctor may decide to switch to a different treatment. Ciprofloxacin oral suspension should not be given via nasogastric tubes or feeding tubes. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Applies to: theophylline
Both smoking and excessive caffeine consumption can alter the blood levels of theophylline, which may affect the dosing. Tobacco and marijuana smoke (including secondhand exposure) generally reduces, while caffeine increases, blood levels. In addition, caffeine is a stimulant and may add to the side effects of theophylline such as headache, insomnia, and increases in blood pressure and heart rate. It is best to avoid smoking and to limit caffeine consumption during theophylline therapy. Talk to a healthcare professional if you have any questions or concerns. If you start smoking or undergo smoking cessation, your doctor may need to monitor your blood levels more closely to determine if you need a dose adjustment of theophylline. You should stop taking theophylline and seek medical attention if you experience potential signs and symptoms of excessive drug levels such as nausea, vomiting, persistent headache, insomnia, and rapid heartbeat. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
When theophylline is given with enteral (tube) feedings, blood levels may be decreased due to interference with its absorption. This may reduce the effectiveness of the medication. To minimize potential for interaction, you may interrupt the feeding for one hour before and one hour after the theophylline dose. You may need more frequent blood tests to monitor theophylline levels.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Drug Interaction Classification
|No interaction information available.|